MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER

INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER
Model Number 470347-17
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, the tip up fenestrated grasper instrument would not close.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The tip up fenestrated grasper instrument was analyzed and found to have one severely bent grip, causing misalignment of the grip-tips.There was a 1.50mm offset at the tips.The grips were found to have cracking damage.The instrument was found to have a frayed grip cable at the distal end.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.The instrument was found to have a partially fractured main tube at the distal end.Components adjacent to this broken main tube show damage which may indicate potential mishandling.There were missing pieces of the broken main tube, but the size of the missing pieces cannot be confirm.The proximal clevis was observed to be dislodged from the main tube interface.Loss of proper engagement between the proximal clevis and the main tube was noted, which may be associated with structural compromise of the main tube.The complaint regarding the instrument would not close was confirmed by failure analysis.The probable root cause can be attributed to damage during either use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips by applying excessive force on the jaws.The probable root cause can be attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.

Brand Name
EndoWrist
Common Device Name
TIP-UP FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50893583
Report Number2955842-2026-39942
Device Sequence Number10706065
Product Code NAY
UDI-Device Identifier00886874112496
UDI-Public(01)00886874112496(10)K17260312
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470347-17
Device Catalogue Number470347
Device Lot NumberK17260312 0210
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown